NWS Lincoln, IL wrote its last area forecast discussion before the first event at Nov 4, 7:40 PM CST, 1 hour 11 minutes earlier. Its key messages:
Area forecast discussion, Nov 4, 7:40 PM CST, 1 hour 11 minutes before
Area Forecast Discussion...Updated
National Weather Service Lincoln IL
740 PM CST Mon Nov 4 2024
.KEY MESSAGES...
- A couple narrow channels of enhanced rainfall will develop
tonight through Tuesday afternoon. Areas west of Interstate 55
have the highest probability (30-40% chance) of receiving a
2"/6hr rainfall overnight, which may result in localized
ponding, especially in urban areas and along rural ditches
where corn stubble may slow drainage.
- Gusty south winds will gust 30-40 mph Tuesday morning ahead of
the main cold front. Areas north of a Havana-to-Effingham line
have greater than a 70% chance of gusts occasionally exceeding
45 mph. A Wind Advisory is is in effect for these areas.
- The next chance for sub-freezing temperatures appears to come
near the end of next week, with global ensembles currently
running about a 10% chance for this season's first snowflakes.
&&
.UPDATE...
Issued at 740 PM CST Mon Nov 4 2024
While the overall area of steady rain has lifted northeast across
a large part of central Illinois, there has been a narrow band
along the south edge that has been producing as much as 1.5 inches
of rain in an hour. This is running about 60% of flash flood
guidance. Some recent development has also occurred over south
central Illinois. Some adjustments were made to the evening
rainfall chances and amounts to reflect these trends.
On the larger scale, a narrow band of strong to severe
thunderstorms extends from central Missouri into northwest
Arkansas. The individual cells are tracking northeast, while the
overall area gradually edges east. Overall severe chances remain
about the same this far to the northeast, with a marginal severe
risk. With the low level jet expected to ramp up again through the
evening, it wouldn't take much for some of it to mix down to the
surface in some heavier showers, as they move toward the Illinois
River valley toward late evening. As it is, wind gusts of 35-40
mph are likely over a good portion of the forecast area after
midnight, with the strongest during the morning. No changes are
being made to the Wind Advisory yet, but will need to monitor for
starting it a few hours early.
Geelhart
&&
.DISCUSSION...
Issued at 211 PM CST Mon Nov 4 2024
A deep upper-level low, currently positioned over the TX/OK
panhandles, will open and lift across the Plains tonight, with its
attendant surface low deepening and moving into the Upper
Mississippi Valley by Tuesday afternoon. Meanwhile, a strong and
broad LLJ with favorable north-south fetch from the Gulf will
support a very moisture-laden airmass ahead of the main cold
front, with PWATS forecast to exceed the 99th percentile for early
November climatology. It's not a textbook Maddox setup for flash
flooding in our area, but with deep southwest flow somewhat
parallel to the broad baroclinic zone, and a robust source of
moisture, multiple rounds of rainfall will result in widespread
beneficial rainfall, with perhaps some localized flooding tonight
into Tuesday. Glancing at the most recent HREF guidance suggests
the axis of heaviest rainfall will stay west of Interstate 55
where there is a 30-40% probability of exceeding 2" of rainfall
within a 6hr period overnight. Additionally, the LPMM even paints
a narrow channel of 3+" somewhere west of I-55. With relatively
dry antecedent conditions still in place, the scope of any
flooding might be confined to urban areas and rural ditches where
recent harvest might block some drainage with corn stubble.
Aside from the rain, gusty south winds will be another potential
hazard to contend with as the surface low rapidly deepens as it
lifts into central Iowa Tuesday morning. It's always tricky in a
warm/moist advection regime, because the depth of mixing in the
boundary layer is usually limited, but with a very shallow 50-55
kt LLJ core veering across central and NE Illinois, and with a
tightening surface pressure gradient, and the potential for a few
convective showers, there is an increasing probability (> 70%
chance) for occasional gusts to exceed 45 mph Tuesday morning and
Tuesday afternoon. For these reasons, we proactively hoisted a
Wind Advisory for locations generally north of a Havana-to-
Effingham line.
By Tuesday evening, a deepening mid-level kicker trough will
emerge to our west and effectively nudge our rainmaker east and
out of the area. Model guidance is then in excellent agreement of
this kicker trough becoming pinched-off from the main belt of
westerlies by midweek, which will amplify the pattern and result
in a stretch of seasonable and mostly sunny weather from Wed -
Fri. There remains some timing discrepancies with the evolution of
the cut-off low by the weekend, but as the upper disturbance opens
and pivots toward our area, we are anticipating another frontal
passage to bring additional rainfall.
Those are the main forecast highlights, but something to keep
watch for is the arrival of our next good cold snap. With the AO
and NAO now exhibiting negative values, there is a bit of a signal
for colder air to spill equatorward by later next week. And, about
10% of the current global ensemble solutions (GEFS, EPS and GEPS)
are offering the season's first snowflakes by then.
MJA
&&
.AVIATION... (For the 00z TAFs through 00z Tuesday Evening)
Issued at 530 PM CST Mon Nov 4 2024
IFR ceilings are spreading northeast into central Illinois as rain
becomes more widespread. However, a general trend will be for a
few hours of sub-1000 foot ceilings before lifting a bit, with the
greatest focus near a KUIN-KPIA line. By 05-06Z, areas near
KDEC/KCMI will likely see ceilings lift to around 4000 feet, with
a dry slot ahead of rainy areas pushing east. While thunder
chances can't be ruled out overnight, a bit more certainty is
expected during the evening, and the TAF's focus on a 3-4 hour
window at each site. Getting to late in the forecast period, a
more wholesale lifting of ceilings is expected mid to late Tuesday
afternoon, as a cold front moves into the area.
South winds will be gusting over 25 knots a good portion of the
period, with 30-35 knots likely through midday.
Geelhart
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 6 AM to 2 PM CST Tuesday for ILZ031-037-038-
042>046-053>057.
&&
Hazardous weather outlook, Nov 4, 3:26 PM CST, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
326 PM CST Mon Nov 4 2024
ILZ027>031-036-037-040>042-047>051-052130-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Logan-Cass-Menard-Scott-Morgan-Sangamon-
326 PM CST Mon Nov 4 2024
This Hazardous Weather Outlook is for central Illinois and west
central Illinois.
.DAY ONE...Tonight.
Occasional showers and thunderstorms are expected through tonight.
Some periods of heavier rain will be possible, particularly late this
evening into the overnight hours with thunderstorms. The strongest
thunderstorms tonight could generate locally damaging wind gusts.
South winds will gust 30 to 40 mph at times through tonight, even
outside of thunderstorms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Showers and a few storms will continue through the first part of the
day Tuesday, but will gradually taper off from the west.
Winds gusts of 30 to 45 mph out of the south to southwest will
continue Tuesday. This could create difficult travel conditions for
high profile vehicles.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
ILZ038-043>046-052>057-061>063-066>068-071>073-052130-
McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-
Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-
Crawford-Clay-Richland-Lawrence-
326 PM CST Mon Nov 4 2024
This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.
.DAY ONE...Tonight.
Occasional showers and thunderstorms are expected through tonight.
Some periods of heavier rain will be possible, particularly this
evening.
South winds gusting 30 to 40 mph at times through tonight, even
outside of thunderstorms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Showers and a few storms will continue Tuesday, but will gradually
taper off from the west through the latter half of the day. The
heavier showers may bring wind localized wind gusts over 50 mph.
Even outside of showers, winds will gust 30 to 45 mph out of the
south to southwest through mid afternoon. North of I-70 and east of
I-55, gusts may exceed 45 mph at times early Tuesday afternoon. This
could create difficult travel conditions for high profile vehicles.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
Bumgardner